Alert archive / Tennessee / Flash Flood Warnings in 1997
Flash Flood Warning 1, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Jan 25, 1997, 9:20 AM EST for Hamilton County, Tennessee. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 25, 1997, 9:20 AM EST (14:20 UTC)
- Expired
- Jan 25, 1997, 3:15 PM EST
- In force
- 6 hr
- Issued by
- NWS Morristown, TN
- Area
- Whole counties
County Hamilton County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 2.3 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 751 m above ground
- 0-6 km bulk shear
- 88 kt
- 0-1 km storm-relative helicity
- -81 m²/s²
- 0-3 km storm-relative helicity
- -97 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMRX 251423 FFWMRX TNC065-252015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE KNOXVILLE TRI CITIES TN 920 AM EST SAT JAN 25 1997 THE NATIONAL WEATHER SERVICE IN KNOXVILLE TRI CITIES HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 315 PM EST FOR PEOPLE IN THE FOLLOWING LOCATION... IN EAST TENNESSEE ...HAMILTON COUNTY THE SOUTH CHICKAMAUGA CREEK WILL PEAK AROUND FLOOD STAGE AT NOON TODAY. FLOOD STAGE IS 18 FEET. THE CREEK WAS AT 16.9 FEET AT 9:20 AM. THE CREEK WILL FALL BELOW FLOOD STAGE THIS AFTERNOON. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME K(ILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS. HSA
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Jan 25, 2:39 AM EST, 6 hours 41 minutes earlier.
Area forecast discussion, Jan 25, 2:39 AM EST, 6 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KNOXVILLE/TRI-CITIES TN 235 AM EST SAT JAN 25 1997 THE FIRST FNT IS MOVING THROUGH THE TN VLY RIGHT NOW. ALSO MOST OF THE SHRA ACTIVITY IS JUST ABOUT OVER WITH ATTM. ALL PCPN WL END OR BE CLOSE TO ENDING AROUND ZONE ISSUANCE TIME. ANOTHER FNT WITH REINFORCING ARCTIC AIR LOCATED IN SRN IL/MO WL BLAST THROUGH BY 18Z TDA. SO A STEADY FALL IN TEMPS IS EXPECTED AREAWIDE TDA ESPECIALLY AFT 18Z. THE LOW CLOUDS WL CONTINUE TO ERODE FROM THE WEST. HOWEVER FOR SW VA...NE TN AND THE NRN MTNS IT WL REMAIN MOSTLY CLOUDY FOR MOST OF THE DAY WITH DECREASING CLOUDINESS FOR THE REST OF THE CWA. THE CAA AND WK UPSLOPE MAY BE ENOUGH TO SPIT OUT SOME FLURRIES ACROSS SW VA AND NRN TN MTNS. ANY LOW CLOUDS WL BE HISTORY BY TNT AS THE CENTER OF THE SFC HIGH BUILDS INTO THE SRN APPLCHNS. PREFER THE COLDER FAN FOR LOWS TNT. AS A WAA PATTERN SETS UP TO OUR WEST AND NORTH ON SUNDAY WE WL SEE MORE INL THE WAY OF HIGH LVL CLOUDS BUT ANY PCPN WL BE WELL TO THE NORTH INTO THE OHIO VLY. ONCE AGAIN THE COLDER FAN IS PREFERRED FOR THE HIGHS ON SUNDAY. MB
Nearby
Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.